Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 14, 2000, 2:22 PM EDT for Butler County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 2:22 PM EDT (18:22 UTC)
- Expired
- Jul 14, 2000, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Butler County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 2:45 PM EDT | Thunderstorm Wind 50 E | Hamilton, OH | Hundreds of trees and some power lines were downed. Some of the trees fell across State Route 4, to the southeast of Hamilton. Power was out to around 30,000 customers shortly after the storm. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
214 WUUS51 KILN 141822 SVRILN OHC017-141900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 222 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTHWEST OHIO... * UNTIL 300 PM EDT... * AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF OXFORD...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TRENTON... SOUTH MIDDLETOWN... SEVEN MILE... OXFORD... MIDDLETOWN... HAMILTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:03 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 14, 10:03 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1003 AM EDT FRI JUL 14 2000 13Z SFC ANALYSIS INDICATED LOW PRESSURE OVR LAKE HURON WITH A CDFNT EXTENDING WWD ACROSS LWR MI. A BOUNDARY WAS ALSO EVIDENT EXTENDING FROM THE TSRA OVR LAKE ERIE BACK ACROSS NRN IN. HIGHER SFC DEWPOINTS WERE POOLING ALONG THIS FEATURE. WV IMAGERY SHOWED PLENTY OF ENERGY DROPPING ACROSS THE LAKES REGION AND VISIBLE IMAGERY SHOWED CLEARING SKIES ACROSS FA. WITH PLENTY OF SS...XPCT FA TO DESTABLIZE RAPIDLY REACHING CAPES OF 2000-3000 J/KG BY MID AFTERNOON. VORT DROPPING IN SHOULD ACTIVATE THE CONVECTIVE BOUNDARY ACROSS NRN IN AND LAKE ERIE BY EARLY AFTERNOON. WINDS ALOFT SUGGEST THE STORMS WL MOVE RAPIDLY SEWD ACROSS FA. WITH H5 WINDS AROUND 50 KTS AND DELTA THETA-E VALUES VERY HIGH...WIND DAMAGE POTENTIAL IS HIGH TODAY. ALSO...WETBULB ZERO VALUES SUGGEST THAN LARGE HAIL WL BE POSSIBLE. WL INCREASE POPS FROM PREVIOUS FCST WHICH WL TAKE CMH AREA INTO THE LIKELY CATEGORY. .ILN...NONE. WILKINSON
In the hours before
Local storm report, Jul 14, 9:32 AM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 AM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 AM 4 SE ADA OH .75 INCH HAIL
07/14/00 HARDIN REPORTED BY STORM
SPOTTER.Special weather statement, Jul 14, 10:20 AM EDT, 4 hours 2 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-142000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1020 AM EDT FRI JUL 14 2000 ...DAMAGING WINDS AND LARGE HAIL POSSIBLE THIS AFTERNOON AND EVENING... A COLD FRONT WILL DROP INTO THE OHIO VALLEY THIS AFTERNOON AND EVENING FROM THE NORTHWEST. THIS FRONT WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE ALREADY IN PLACE ACROSS THE REGION. AN ADDITIONAL INGREDIENT WILL BE UPPER LEVEL ENERGY THAT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. THE COMBINATION OF THESE WEATHER INGREDIENTS WILL PRODUCE THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. THE STORMS ARE EXPECTED TO DEVELOP AND PUSH INTO THE MIAMI AND WHITEWATER VALLEYS BY MID AFTERNOON. THE STORMS ARE THEN EXPECTED TO PUSH INTO THE CINCINNATI AND COLUMBUS AREAS BY LATE AFTERNOON AND THEN INTO THE PORTSMOUTH AREA TOWARD EVENING. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR FURTHER UPDATES. WILKINSON
Local storm report, Jul 14, 1:35 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0128 PM 4 SE ADA OH .75 INCH HAIL
07/14/00 HARDIN REPORTED BY STORM
SPOTTER.Local storm report, Jul 14, 1:36 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 AM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 AM 4 SE ADA OH .75 INCH HAIL
07/14/00 HARDIN REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:04 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 56 min |
| Jul 14, 1:33 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 27 min |
| Jul 14, 1:53 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 22 min |
| Jul 14, 2:05 PM EDT | Severe Thunderstorm Warning | ILN | Union | 35 min |
| Jul 14, 2:06 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 54 min |
| Jul 14, 2:12 PM EDT | Tornado Warning | ILN | Clark | 48 min |
| Jul 14, 2:24 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 51 min |
| Jul 14, 2:34 PM EDT | Tornado Warning | ILN | Union | 26 min |
| Jul 14, 2:47 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 58 min |
| Jul 14, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 14, 3:03 PM EDT | Tornado Warning | ILN | Hamilton | 27 min |
| Jul 14, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 34 min |
| Jul 14, 3:13 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 62 min |
| Jul 14, 3:20 PM EDT | Tornado Warning | ILN | Clermont | 40 min |
| Jul 14, 3:25 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 35 min |
| Jul 14, 3:34 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 26 min |
| Jul 14, 3:41 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 49 min |
| Jul 14, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 45 min |
| Jul 14, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 47 min |
| Jul 14, 4:02 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 58 min |
| Jul 14, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 66 min |
| Jul 14, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 56 min |
| Jul 14, 4:27 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 48 min |
| Jul 14, 4:31 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 59 min |
| Jul 14, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 67 min |
| Jul 14, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 80 min |
| Jul 14, 5:03 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 27 min |
| Jul 14, 6:16 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 44 min |
| Jul 14, 7:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 72 min |
| Jul 14, 7:32 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 73 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.